Alert archive / Puerto Rico / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS JSJ
NWS JSJ issued this flash flood watch at May 11, 2014, 3:22 AM CDT. It took effect at May 11, 2014, 8:00 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 3:22 AM CDT (08:22 UTC)
- In effect from
- May 11, 2014, 8:00 AM CDT
- Expired
- May 12, 2014, 7:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
390 WGCA62 TJSJ 110822 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 422 AM AST SUN MAY 11 2014 PRZ001>004-006-007-012-013-VIZ001-002-112200- /O.NEW.TJSJ.FF.A.0001.140511T1300Z-140513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA... JAYUYA...PONCE...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 422 AM AST SUN MAY 11 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM AST THIS MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND ALL OF THE U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR... NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY... SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * FROM 9 AM AST THIS MORNING THROUGH MONDAY EVENING * AN UPPER LEVEL LOW CONTINUES TO CREATE VERY UNSTABLE CONDITIONS. CLEARING AROUND THE SOUTH PORTION OF THIS LOW WILL ALLOW SOME HEATING AT THE SURFACE CAUSING SHOWERS AND THUNDERSTORMS TO REGENERATE IN THE SOUTHEAST FLOW OVER THE U.S. VIRGIN ISLANDS AND THE WINDWARD PORTION OF PUERTO RICO. MOST AREAS OF EASTERN PUERTO RICO HAVE RECEIVED SUBSTANTIAL TO EXTREME AMOUNTS OF RAIN IN THE LAST 48 HOURS AND MANY AREAS ARE NOW COMPLETELY SATURATED. * ANY HEAVY RAIN THAT FALLS WILL IMMEDIATELY RUN OFF CAUSING RAPID RISES IN STREAMS AND RIVERS AND FLOODING OF POORLY DRAINED ROADS. SOUTHEASTERN SLOPES OF MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY VULNERABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
4 follow-up statements
652 WGCA62 TJSJ 112154 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 554 PM AST SUN MAY 11 2014 PRZ001>004-006-007-012-013-VIZ001-002-120800- /O.CON.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS... COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE... CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 554 PM AST SUN MAY 11 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL THE U.S. VIRGIN ISLANDS AND PORTIONS OF PUERTO RICO... INCLUDING CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR... NORTHEAST...PONCE AND VICINITY... SAN JUAN AND VICINITY... SOUTHEAST AND VIEQUES. * THROUGH MONDAY EVENING * UNSTABLE CONDITIONS WILL CONTINUE TO PREVAIL THROUGH AT LEAST MONDAY EVENING...AS THE LOCAL ISLANDS REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH. THIS FEATURE WILL CONTINUE TO PROMOTE THE HIGH RISK OF SHOWERS AND THUNDERSTORMS...PARTICULARLY ACROSS THE LOCAL WATERS...THE EASTERN HALF OF PUERTO RICO AS WELL AS USVI OVERNIGHT AND MONDAY. THIS ACTIVITY MAY SPREAD TO CENTRAL AND WEST PUERTO RICO MONDAY AFTERNOON...AS THE AFOREMENTIONED TROUGH COMBINES WITH DIURNAL HEATING AND LOCAL EFFECTS. DUE TO ALREADY SATURATED SOILS ACROSS EASTERN PUERTO RICO AND USVI... ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID RISES IN RIVERS AND STREAMS AS WELL TRIGGER MUDSLIDES IN AREAS OF STEEP TERRAIN. THEREFORE...FLASH FLOOD WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
053 WGCA62 TJSJ 120746 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 346 AM AST MON MAY 12 2014 PRZ001>004-006-007-012-013-VIZ001-002-122000- /O.CON.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA... JAYUYA...PONCE...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 346 AM AST MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH THIS EVENING * UPPER LEVEL TROUGH WILL CONTINUE TO PROMOTE AN UNSTABLE PATTERN ACROSS THE LOCAL ISLANDS THROUGH AT LEAST THIS EVENING. ALTHOUGH...THIS FEATURE WILL FILL OVER THE NEXT 24 HOURS...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL EXITS IN THE WATCH AREA THROUGH THIS EVENING. SOILS ACROSS THE U.S. VIRGIN ISLANDS CULEBRA...VIEQUES AND THE EASTERN THIRD OF PUERTO RICO ARE VERY SATURATED DUE TO PREVIOUS RAINFALL. THEREFORE...RIVERS AND STREAMS WILL REACT QUICKLY TO ANY NEW RAINFALL ACCUMULATIONS. ADDITIONAL MUDSLIDES IN AREAS OF STEEP TERRAIN REMAIN A CONCERN. AS A RESULT...THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
643 WGCA62 TJSJ 120944 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 544 AM AST MON MAY 12 2014 PRZ001>004-006-007-012-013-VIZ001-002-130000- /O.CON.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA... JAYUYA...PONCE...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 544 AM AST MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH THIS EVENING * UPPER LEVEL TROUGH WILL CONTINUE TO PROMOTE AN UNSTABLE PATTERN ACROSS THE LOCAL ISLANDS THROUGH AT LEAST THIS EVENING. ALTHOUGH...THIS FEATURE WILL FILL OVER THE NEXT 24 HOURS...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL EXITS IN THE WATCH AREA THROUGH THIS EVENING. SOILS ACROSS THE U.S. VIRGIN ISLANDS CULEBRA...VIEQUES AND THE EASTERN THIRD OF PUERTO RICO ARE VERY SATURATED DUE TO PREVIOUS RAINFALL. THEREFORE...RIVERS AND STREAMS WILL REACT QUICKLY TO ANY NEW RAINFALL ACCUMULATIONS. ADDITIONAL MUDSLIDES IN AREAS OF STEEP TERRAIN REMAIN A CONCERN. AS A RESULT...THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
608 WGCA62 TJSJ 122355 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 755 PM AST MON MAY 12 2014 ...THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS WILL EXPIRE AT 8 PM AST THIS EVENING... WIDESPREAD FLOODING SITUATIONS ARE NO LONGER EXPECTED AT THIS TIME. PRZ001>004-006-007-012-013-VIZ001-002-130100- /O.EXP.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO... HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS... COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE... CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 755 PM AST MON MAY 12 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM AST THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS WILL EXPIRE AT 8 PM AST THIS EVENING. WIDESPREAD FLOODING SITUATIONS ARE NO LONGER EXPECTED AT THIS TIME. HOWEVER...URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE OVER THE NEXT FEW DAYS AS MOISTURE REMAINS ACROSS THE FORECAST AREA. THERE IS ALSO A POTENTIAL FOR MUDSLIDES IN ISOLATED AREAS WHERE SOILS ARE SATURATED FROM RECENT RAINFALL. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 10, 9:42 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 10, 9:42 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1042 PM AST SAT MAY 10 2014 .UPDATE...VERY UNSTABLE CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE LOCAL ISLANDS...AS AN UPPER LEVEL TROUGH MEANDERS OVER THE NORTHEAST CARIBBEAN. THIS FEATURE WILL PROMOTE PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ACROSS THE NORTH AND EAST HALF OF PUERTO RICO AS WELL AS USVI OVERNIGHT AND SUNDAY MORNING. THIS ACTIVITY WILL LIKELY SPREAD TO SOUTH AND WEST PUERTO RICO LATE SUNDAY MORNING...AS AN AREA OF MOISTURE MOVES IN FROM THE EAST...INTERACTING WITH THE AFOREMENTIONED TROUGH. SURFACE WINDS WILL SHIFT SOUTHEAST TOMORROW...THIS WILL MAINTAIN THE SAN JUAN METRO AREA UNDER HIGH RISK OF SHOWERS AND THUNDERSTORMS. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID RISES IN RIVERS AND STREAMS AS WELL TRIGGER MUDSLIDES IN AREAS OF STEEP TERRAIN. && .AVIATION...PDS SHRA/TSTMS THRU SUNDAY. RADAR CURRENTLY SHOWING WDSPRD SHRA MOVG SW AND XCPT THIS TO CONT ACRS PR TONITE. LOW BLW 20 KFT TO MV WWD ACRS PR TONITE AND TURN LLVL NE WIND 15-20 KT TO SE BY EARLY SUNDAY. MOST SHRA/TSRA WL MV WWD BY MON AND DECR AS THE LOW MOV AWAY. FEW PDS OF IFR/MVFR IN SHRA/TSRA PRIMARILY ON SUNDAY. && .MARINE...NO CHANGE TO PREVIOUS DISCUSSION. MAJOR CONCERN CONTINUE TO BE STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING ACROSS LOCAL WATERS. OVERALL...SEAS UP TO 6 FEET WITH WINDS BELOW 20 KNOTS BUT HIGHER NEAR STORMS. && .PREV DISCUSSION... /ISSUED 304 PM AST SAT MAY 10 2014/ SYNOPSIS...UPPER LOW PRESSURE WITH THE ASSOCIATED TROUGH OVER THE AREA CONTINUES TO DIG SOUTH AND IS EXPECTED TO REMAIN JUST TO THE WEST SOUTHWEST OF PUERTO RICO TONIGHT AND TOMORROW...CAUSING SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW MORNING ACROSS PR AND THE USVI. UPPER LOW IS EXPECTED TO LIFT ON MONDAY MORNING AND CONDITIONS EXPECTED TO GRADUALLY IMPROVE THEREAFTER. DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTED THE LOCAL AREA TODAY. MAINLY THE USVI AND NORTH AND EASTERN PR. SEVERAL RIVERS IN EASTERN PR WENT OVER FLOOD STAGE AND NUMEROUS ROADS WERE COMPLETELY IMPASSABLE. THIS HEAVY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN THE AFTERNOON HOURS...BUT ACCORDING TO GUIDANCE...ONCE AGAIN SHOWERS AND THUNDERSTORMS WILL AFFECT THE LOCAL AREA OVERNIGHT AND INTO SUNDAY MORNING. HAVING SAID THIS...THE USVI MAY REMAIN UNDER CONSTANT LIGHT TO MODERATE RAIN FROM THIS AFTERNOON UNTIL TOMORROW AFTERNOON. AS THE UPPER LOW LIFTS ON MONDAY...THE SHOWER ACTIVITY IS EXPECTED TO DIMINISH OVER THE LOCAL ISLANDS AS THE UPPER ATMOSPHERE BECOMES MORE STABLE FOR THE NEXT SEVERAL DAYS. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON MONDAY INTO THE EARLY PART OF THE WORKWEEK...JUST NOT AS NUMEROUS AS THE ONES OBSERVED TODAY. AVIATION...MVFR CONDITIONS ARE LIKELY ACROSS THE USVI FOR MOST OF THE FORECAST PERIOD WITH BRIEF MOMENTS OF IFR. THE EXPECTED SHOWERS AND THUNDERSTORMS WILL CAUSE MVFR/IFR CONDITIONS ACROSS THE LOCAL TERMINALS IN PR OVERNIGHT AND SUNDAY MORNING UNTIL PROBABLY 11/16Z. WINDS WILL PREVAIL FROM THE EAST TO ENE OVERNIGHT...SHIFTING TO THE SE BY 11/16Z. MARINE...SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION AS SEAS WILL BE UP TO 6 FEET AND WINDS UP TO 18 KNOTS. HYDROLOGY...SOILS ACROSS THE INTERIOR...NORTH...AND EASTERN PR ARE SATURATED. RAINFALL THAT AFFECTS THAT AREA WILL QUICKLY BECOME RUNOFF AND CAUSE URBAN AND SMALL STREAM FLOODING. RIO BLANCO...RI GRANDE IN EL VERDE...RIO ESPIRITU SANTO...AND RIO FAJARDO ALL WENT ABOVE FLOOD STAGE TODAY. RIO ICACOS WAS 0.02 FEET FROM REACHING FLOOD STAGE. ANY RAIN THAT FALLS ACROSS THE NORTHEASTERN QUADRANT OF PR TODAY AND TOMORROW WILL LIKELY BECOME RUNOFF AND CAUSE FLOODING. && .PRELIMINARY POINT TEMPS/POPS... SJU 71 84 73 88 / 90 90 50 50 STT 73 84 78 86 / 60 80 60 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/23
Hazardous weather outlook, May 10, 5:13 AM CDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 613 AM AST SAT MAY 10 2014 AMZ710>745-PRZ001>013-111015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 613 AM AST SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW NORTH OF WESTERN PUERTO RICO WILL MAINTAIN VERY UNSTABLE CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO VERY COLD AIR ALOFT AND MID LEVEL DRY AIR...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WINDS AND FREQUENT LIGHTNING. URBAN AND SMALL STREAM FLOODING IS EXPECTED WITH THE HEAVIER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UPPER LOW WILL MEANDER OVER THE LOCAL AREA THROUGH THE WEEKEND CONTINUING TO PRODUCE CONDITIONS FAVORABLE TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. DUE TO VERY COLD AIR ALOFT...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING. LOCAL URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-111015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 613 AM AST SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND MAY PRODUCE URBAN AND GUT FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY WITH URBAN AND GUT FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:31 AM CDT | Small Craft Advisory | JSJ | 24 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2014Flash Flood Watches in U.S. Virgin Islands, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.